Texas, 2023

Tornadoes and Hail in Texas, March 16, 2023

March 16, 2023 · NWS FWD · 59 events in 16 counties and zones

Thunderstorms developed along a dryline, and eventually a Pacific cold front, the afternoon of Thursday March 16. Large hail, damaging winds, and a three EF-1 tornadoes all occurred in some of these storms as they pushed east and southeast across the region that evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$1.2 million
Crop damage
None recorded
Events
59

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Thunderstorms developed along a dryline, and eventually a Pacific cold front, the afternoon of Thursday March 16. Large hail, damaging winds, and a three EF-1 tornadoes all occurred in some of these storms as they pushed east and southeast across the region that evening. Activity exited to the east and south by midnight that night.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Mar 16, 12:57 PM CST, 43 minutes earlier.

Area forecast discussion, Mar 16, 12:57 PM CST, 43 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
157 PM CDT Thu Mar 16 2023

...New Long Term...

.SHORT TERM... /Issued 142 PM CDT Thu Mar 16 2023/
/Rest of Today through Friday/

A cold front currently resides from Central Oklahoma into the
Texas Panhandle with scattered showers and thunderstorms, a couple
severe, located along the frontal boundary. Some clearing can be
observed on satellite imagery across our western zones where
temperatures have now rose into the upper 70s and low 80s. A weak
center of surface low pressure has developed along the Red River
Valley west of Wichita Falls, Texas with a dryline extending
southward into west-central Texas. This dryline will continue
pushing east toward the Highway 281 corridor this afternoon as the
cold front rapidly progresses southward into North Texas.
Scattered showers and thunderstorms have been observed across the
eastern half of the CWA this morning with a few reports of sub-
severe hail. Additional development is possible across our east
and southeast this afternoon and may pose an isolated severe risk.
A passing shortwave currently located over the Texas Panhandle
will help provide additional lift for thunderstorm development
across our area this afternoon into this evening.

Isolated supercell thunderstorms are expected to develop in the
vicinity of the triple point, along the cold front, and southward
along the dryline later this afternoon, generally after 3-4PM.
Large hail will be the primary threat with these initial storms
with 50-60 kts of effective shear, SBCAPE ~2000-3000 J/kg and
steep mid-level lapse rates. Hail greater than golf-ball size will
be possible in the strongest storms. Decent 0-3km CAPE and low-
level SRH >150 m2/s2 will allow for a low end tornado threat.
Current thinking is that the greatest risk for large hail and a
couple tornadoes will take place along/east of Highway 281 and
along/north of I-20 from 3PM-8PM. Recent high-res guidance has
struggled to place the cold front today, with the cold front
progressing a bit quicker than originally thought. There is
potential that the cold front pushes through North Texas rather
quickly, undercutting any existing storms and limiting the overall
severe weather threat. Elevated severe storms capable of large
hail will still be a potential hazard in this scenario.

Isolated thunderstorms are expected to grow upscale into a line of
thunderstorms later this evening and push southward across the CWA
into tonight. Damaging wind gusts will be the primary hazard in
any portions of the line that are able to keep up with the cold
front. The cold front should push into our Central Texas counties
by 8-9PM and push south of the CWA by 12-1AM. Lingering showers
and thunderstorms, non-severe, will be possible across Central
Texas and the Brazos Valley into Friday morning. A much cooler and
drier airmass will filter into the region behind the frontal
boundary with strong north-northwesterly post-frontal winds of
20-30 mph gusting to 40-45 mph at times later this evening into
Friday morning. A Wind Advisory has been issued for the entire
CWA from 5PM this evening through 10AM Friday morning.
Temperatures will fall into the mid 30s to low 40s across the area
tonight behind the front with below-average afternoon highs in
the 50s expected on Friday.

Langfeld

&&

.LONG TERM... /NEW/
Update:

Only minor adjustments were made with this forecast update and the
discussion below remains on track. Cloud cover Friday night will
inhibit some areas from dropping to/below freezing. Areas near
and north of I-20 are still the most likely to experience low
temperatures below freezing each night through the weekend.
Otherwise, low (20-30%) rain chances arrive Monday, with periodic
low rain chances through the rest of the week. Temperatures return
to near or slightly above normal by Wednesday.

Gordon

Previous Discussion:
/Friday Night through Wednesday/

A period of well below normal temperatures and sporadic low rain
chances will prevail through the early part of next week behind
today's strong cold front. Friday night will be the coldest night
in a while with temperatures likely dropping to near or just below
freezing to the west and north of the Metroplex. Some patchy frost
will also be possible early Saturday morning. An increase in high
cloud cover late Friday night into Saturday will likely prevent
temperatures from falling further, but these clouds will thin out
during the day Saturday and another cold night is expected with
temperatures falling to below freezing along the Red River
Saturday night.

An upstream shortwave will become sheared apart as it spreads into
the Plains on Monday. Prior to this though, modest moisture return
across parts of Central and West Texas will result in an increase
in low cloud cover, mainly across our western counties. As large
scale lift increases Sunday night into Monday, we could see some
light rain develop across the region. Global ensembles have backed
off on this potential to some degree, so we'll generally limit
PoPs to 20-30%. The increased cloud cover will hold high temps
down into the upper 40s and lower 50s for Monday afternoon.

A much stronger system will move into California on Tuesday and
will be responsible for a rapid low level moisture return into the
Plains starting Tuesday morning. This will also support a rapid
warmup through the middle and latter part of next week. Morning
cloud cover will give way to partly sunny skies Tue/Wed afternoons
with temps warming back into the mid/upper 70s by Wednesday. This
system will eventually kick out into the Central Plains late next
week and likely support another severe weather episode in the
Thu/Fri timeframe.

Dunn

&&

.AVIATION... /Issued 1248 PM CDT Thu Mar 16 2023/
/18Z TAFs/

MVFR/IFR cigs ~800-1200 ft will persist into early this afternoon
with periods of VFR expected by late this afternoon into this
evening. Rain showers are currently pushing east of the D10
airspace. Southerly winds of 15-20 kts gusting to 30 kts will
take on a more southwesterly component ahead of a cold front later
this afternoon, potentially leading to some crosswind issues.

Initial isolated thunderstorms are expected to develop later this
afternoon across North Texas, generally after 21Z, as a cold
front pushes into North Texas. Some of these storms could become
severe. These isolated thunderstorms will transition into a line
of thunderstorms and push into the D10 sites by 23Z-00Z and push
into KACT by 01Z-02Z. Additional showers and thunderstorms, non-
severe, may linger into Friday morning across Central Texas.
Strong north-northwesterly winds gusting to 35-40 kts at times are
expected behind the front late this evening and into Friday
morning.

Langfeld

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    39  55  38  57  35 /  80   0   0   0   0
Waco                40  55  39  56  36 /  70  30   0   5   5
Paris               38  52  34  55  30 /  90   0   0   0   0
Denton              35  53  33  56  30 /  60   0   0   0   0
McKinney            38  53  34  55  30 /  90   0   0   0   0
Dallas              40  55  38  57  35 /  80   5   0   0   0
Terrell             39  54  36  57  32 /  90  10   0   0   0
Corsicana           41  55  39  57  36 /  80  30   0   0   0
Temple              40  55  38  56  36 /  80  40   5   5  10
Mineral Wells       36  55  34  57  32 /  10   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 5 PM this afternoon to 10 AM CDT Friday for
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175.

&&
Hazardous weather outlook, Mar 16, 12:39 PM CST, 1 hour 1 minute before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
139 PM CDT Thu Mar 16 2023

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
139 PM CDT Thu Mar 16 2023

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.

Showers and thunderstorms are expected to develop today with a severe
threat this afternoon and evening. Large hail (greater than golf ball
size) will be the main threat with initial storm development. As a
cold front approaches late this afternoon, a damaging wind threat
will increase. There will also be a potential for tornadoes into the
evening hours.

Strong winds will spread into the region behind the cold front this
evening with wind gusts up to 45 mph.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Freezing temperatures will be possible during the upcoming weekend,
particularly in areas north of the I-20 corridor. A late-season frost
is likely Saturday morning in sheltered locations and where light
winds dominate.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely this afternoon and evening across North
and Central Texas.

In the hours before

Special weather statement, Mar 16, 12:57 PM CST, 43 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
157 PM CDT Thu Mar 16 2023

TXZ115-161930-
Stephens TX-
157 PM CDT Thu Mar 16 2023

...A strong thunderstorm will impact portions of northern Stephens
County through 230 PM CDT...

At 156 PM CDT, Doppler radar was tracking a strong thunderstorm near
Breckenridge, moving east at 40 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Breckenridge, Hubbard Creek Reservoir, Crystal Falls, Caddo, Possum
Kingdom Lake, Eolian, Ivan and Eliasville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 800 PM CDT for north central
Texas.

&&

LAT...LON 3283 9909 3296 9893 3295 9858 3272 9858
      3263 9909
TIME...MOT...LOC 1856Z 254DEG 35KT 3280 9885

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

30

The radar

The Dyess AFB radar (KDYX), 76 km away, was scanning. The volume nearest the first event began at 19:41 UTC.

Open the radar archive at this moment

Event by event

50 hail, 6 thunderstorm wind, 3 tornado. Local standard time, as filed.

Hail, Palo Pinto

When
March 16, 1:40 PM CST
Where
Palo Pinto County, 3.21 mi WSW of Possum Kingdom Lake
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
32.880, -98.550

Hail, Parker

When
March 16, 2:10 PM CST
Where
Parker County, 2.7 mi WNW of Cool
Measured
1.75 in hail
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
32.840, -98.040

Hail, Jack

When
March 16, 2:10 PM CST
Where
Jack County, 5.14 mi NNW of Jacksboro Muni Arpt
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
33.300, -98.180

Hail, Palo Pinto

When
March 16, 2:12 PM CST
Where
Palo Pinto County, 2.82 mi NNE of Mineral Wells
Measured
2.5 in hail
Property damage
$20,000
Reported by
Public
Coordinates
32.840, -98.090

Damage was reported to a windshield and side mirror of a car.

Hail, Palo Pinto

When
March 16, 2:12 PM CST
Where
Palo Pinto County, Mineral Wells
Measured
2.5 in hail
Property damage
$100,000
Reported by
Social Media
Coordinates
32.800, -98.100

Photos of tennis ball sized hail in Mineral Wells.

Hail, Parker

When
March 16, 2:17 PM CST
Where
Parker County, 1.5 mi SSE of Cool
Measured
1.75 in hail
Property damage
$2,000
Reported by
Public
Coordinates
32.800, -97.990

Hail, Parker

When
March 16, 2:27 PM CST
Where
Parker County, 2.15 mi SSE of Authon
Measured
1 in hail
Reported by
Public
Coordinates
32.840, -97.860

Reported via mPing.

Hail, Wise

When
March 16, 2:27 PM CST
Where
Wise County, 3.46 mi W of Park Spgs
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
33.400, -97.880

Hail, Parker

When
March 16, 2:28 PM CST
Where
Parker County, 1.16 mi E of Toto
Measured
1.5 in hail
Reported by
Public
Coordinates
32.900, -97.810

Hail, Parker

When
March 16, 2:30 PM CST
Where
Parker County, 5 mi N of Weatherford
Measured
1.5 in hail
Reported by
Public
Coordinates
32.842, -97.800

Hail, Parker

When
March 16, 2:30 PM CST
Where
Parker County, 2.2 mi NNW of Weatherford
Measured
3 in hail
Property damage
$75,000
Reported by
Public
Coordinates
32.798, -97.817

Two to three inch hail was reported a few miles northwest of Weatherford.

Hail, Parker

When
March 16, 2:33 PM CST
Where
Parker County, 4.56 mi ESE of Peaster
Measured
2 in hail
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
32.840, -97.780

Hail, Montague

When
March 16, 2:35 PM CST
Where
Montague County, 1.8 mi NW of Fruitland
Measured
1.75 in hail
Property damage
$30,000
Reported by
Trained Spotter
Coordinates
33.520, -97.820

Hail, Montague

When
March 16, 2:40 PM CST
Where
Montague County, 1.34 mi WNW of Satona
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.560, -97.770

Hail, Montague

When
March 16, 2:42 PM CST
Where
Montague County, 1.34 mi WNW of Smyrna
Measured
1 in hail
Reported by
Public
Coordinates
33.510, -97.770

Hail, Tarrant

When
March 16, 2:48 PM CST
Where
Tarrant County, 2.71 mi NW of Sansome Park Vlg
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
32.830, -97.480

Hail, Tarrant

When
March 16, 2:58 PM CST to 3:03 PM CST
Where
Tarrant County, 0.58 mi W of Lake Worth
Measured
1 in hail
Reported by
Public
Coordinates
32.800, -97.410

Quarter size hail was reported a few times in Sansom Park via mPing.

Thunderstorm Wind, Tarrant

When
March 16, 3:43 PM CST
Where
Tarrant County, 3.11 mi SE of Grapevine
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
32.900, -97.040

The ASOS at KDFW reported a 58 mph wind gust.

Tornado, Dallas

When
March 16, 3:47 PM CST to 3:55 PM CST
Where
Dallas County, 1.22 mi SW of Liggett to 1.04 mi SW of Irving
Rating
EF1
Path length
6.37 mi
Path width
100 yd
Reported by
NWS Storm Survey
Coordinates
32.807, -97.034

A tornado formed in the extreme northern portions of the City of Grand Prairie, in a distribution facility area near West Trinity Boulevard and Trinity Ridge Drive. A section of roofing was peeled off of a warehouse in this area, and scattered tree damage was evident due to EF-0 winds of 65-80 mph. The tornado moved southeast, then east and entered the southern portion of the City of Irving, where an apartment building was impacted along Shady Grove Road just east of Beltline Road. Roof damage at this apartment complex was consistent with maximum EF-1 windspeeds of 105 mph. The tornado continued east, roughly paralleling Shady Grove Road and producing tree and light shingle damage consistent with EF-0 windspeeds. The track continued eastward through Irving neighborhoods, crossing MacArthur Boulevard, with intermittent tree damage. The tornado produced some light structural damage to a discount store and adjacent city building near Nursery Road and East 6th Street, then dissipated shortly thereafter.

Tornado, Dallas

When
March 16, 3:52 PM CST to 3:56 PM CST
Where
Dallas County, 1.7 mi NE of Sowers to 2.41 mi NE of Sowers
Rating
EF1
Path length
0.71 mi
Path width
100 yd
Reported by
NWS Storm Survey
Coordinates
32.837, -96.959

A brief tornado formed in the central portion of the City of Irving, near the intersection of MacArthur Boulevard and State Highway 183. Near this formation point, an auto dealership sustained damage to the roof and front facade of the main showroom building. An adjacent power pole was also pushed over. Damage at this dealership was consistent with low end EF-1 intensity windspeeds of approximately 105 mph. The tornado moved northeast through adjacent apartment complexes and residential areas, producing tree damage and occasional roof damage consistent with 65-80 mph winds. The tornado dissipated near the intersection of Rochelle Road and O'Conner Road.

Hail, Dallas

When
March 16, 3:59 PM CST
Where
Dallas County, 2.7 mi WNW of Gribble
Measured
1 in hail
Reported by
Public
Coordinates
32.900, -96.960

Reported via mPing.

Hail, Tarrant

When
March 16, 4:01 PM CST to 4:11 PM CST
Where
Tarrant County, 2.23 mi NE of Benbrook
Measured
1.75 in hail
Property damage
$60,000
Reported by
Public
Coordinates
32.700, -97.420

Hail up to golf ball sized was reported a few times in this location.

Hail, Dallas

When
March 16, 4:02 PM CST
Where
Dallas County, 1.5 mi NNE of Sowers
Measured
1.25 in hail
Reported by
Public
Coordinates
32.840, -96.970

Hail, Tarrant

When
March 16, 4:05 PM CST
Where
Tarrant County, 2.23 mi NW of Seminary Hill
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
32.700, -97.410

Hail, Tarrant

When
March 16, 4:06 PM CST
Where
Tarrant County, 1.88 mi WNW of Mara
Measured
3 in hail
Property damage
$500,000
Reported by
Public
Coordinates
32.710, -97.360

Hail up to 3 inches in diameter fell in southwest Fort Worth.

Hail, Tarrant

When
March 16, 4:07 PM CST
Where
Tarrant County, 2.07 mi N of Benbrook
Measured
2 in hail
Property damage
$150,000
Reported by
Public
Coordinates
32.710, -97.450

Hail, Tarrant

When
March 16, 4:10 PM CST
Where
Tarrant County, 0.9 mi SE of Ft Worth
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.740, -97.340

Hail, Johnson

When
March 16, 4:14 PM CST to 4:20 PM CST
Where
Johnson County, 1.5 mi NNW of Lake Pat Cleburne
Measured
1.5 in hail
Reported by
Public
Coordinates
32.340, -97.430

Quarter to ping pong ball sized hail was reported via mPing.

Hail, Johnson

When
March 16, 4:16 PM CST
Where
Johnson County, 1.36 mi ESE of Cleburne Muni Arpt
Measured
2 in hail
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
32.360, -97.430

Hail, Tarrant

When
March 16, 4:17 PM CST
Where
Tarrant County, 1.5 mi SSE of Mara
Measured
1.5 in hail
Reported by
Public
Coordinates
32.680, -97.320

Reported via mPing.

Hail, Johnson

When
March 16, 4:20 PM CST
Where
Johnson County, 1.75 mi E of Cleburne
Measured
1.75 in hail
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
32.350, -97.370

Hail, Johnson

When
March 16, 4:20 PM CST
Where
Johnson County, 1.5 mi NNE of Cleburne
Measured
2 in hail
Property damage
$100,000
Reported by
Public
Coordinates
32.370, -97.390

Hail, Dallas

When
March 16, 4:27 PM CST
Where
Dallas County, 1.35 mi WSW of Rose Hill
Measured
1.25 in hail
Reported by
Public
Coordinates
32.840, -96.600

Hail, Tarrant

When
March 16, 4:28 PM CST
Where
Tarrant County, 2.71 mi NE of Arlington
Measured
1 in hail
Reported by
Public
Coordinates
32.760, -97.090

Reported via mPing.

Thunderstorm Wind, Dallas

When
March 16, 4:30 PM CST
Where
Dallas County, 2.28 mi WNW of Rose Hill
Measured
40 kt (46 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
32.859, -96.618

Large tree limbs broken and snapped. Tree limbs were up to 8 in diameter.

Thunderstorm Wind, Dallas

When
March 16, 4:30 PM CST
Where
Dallas County, 0.69 mi S of Garland
Measured
40 kt (46 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
32.910, -96.630

Fence damage and large tree limbs broken in Garland.

Hail, Tarrant

When
March 16, 4:31 PM CST
Where
Tarrant County, 1.81 mi SE of Ed Pit
Measured
1 in hail
Reported by
Public
Coordinates
32.780, -97.100

Hail, Johnson

When
March 16, 4:45 PM CST
Where
Johnson County, 1.88 mi ENE of Alvarado Hardgrave A
Measured
1.75 in hail
Property damage
$10,000
Reported by
Public
Coordinates
32.360, -97.170

Hail, Ellis

When
March 16, 5:02 PM CST
Where
Ellis County, 3 mi NNE of Maypearl
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.360, -97.000

Hail, Coryell

When
March 16, 5:10 PM CST
Where
Coryell County, 2.16 mi SSW of Hood Vlg
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
31.120, -97.810

Hail, Coryell

When
March 16, 5:12 PM CST
Where
Coryell County, 1.38 mi S of Hood Vlg
Measured
1.75 in hail
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
31.130, -97.800

Hail, Bell

When
March 16, 5:17 PM CST
Where
Bell County, 2.07 mi N of Hood Afb
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
31.160, -97.730

Hail, Kaufman

When
March 16, 5:31 PM CST
Where
Kaufman County, 2.23 mi NE of Talty
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
32.700, -96.350

Hail, Kaufman

When
March 16, 5:32 PM CST
Where
Kaufman County, 1.35 mi WNW of Talty
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.690, -96.400

Hail, Kaufman

When
March 16, 5:36 PM CST
Where
Kaufman County, 0.69 mi S of Terrell Wallace Arpt
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
32.720, -96.320

Hail, Kaufman

When
March 16, 5:36 PM CST
Where
Kaufman County, 0.69 mi N of Lawrence
Measured
1.25 in hail
Reported by
Public
Coordinates
32.740, -96.330

Hail, Kaufman

When
March 16, 5:36 PM CST
Where
Kaufman County, 2 mi S of Terrell
Measured
2 in hail
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
32.701, -96.280

Hail, Kaufman

When
March 16, 5:39 PM CST
Where
Kaufman County, 1.16 mi W of Terrell Muni Arpt
Measured
1.75 in hail
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
32.700, -96.290

Hail, Kaufman

When
March 16, 5:39 PM CST
Where
Kaufman County, 0.69 mi N of Terrell
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
32.740, -96.280

Hail, Ellis

When
March 16, 5:47 PM CST
Where
Ellis County, 0.58 mi E of Bardwell
Measured
1.75 in hail
Property damage
$5,000
Reported by
Public
Coordinates
32.270, -96.690

Hail, Ellis

When
March 16, 6:02 PM CST
Where
Ellis County, 0.9 mi NE of Alma
Measured
1.75 in hail
Property damage
$12,000
Reported by
Trained Spotter
Coordinates
32.290, -96.540

Hail, Van Zandt

When
March 16, 6:31 PM CST
Where
Van Zandt County, 3.12 mi NE of Colfax
Measured
1 in hail
Reported by
Public
Coordinates
32.530, -95.710

Hail, Lampasas

When
March 16, 6:43 PM CST
Where
Lampasas County, 0.59 mi E of Kempner
Measured
1 in hail
Reported by
Public
Coordinates
31.080, -97.990

Tornado, Navarro

When
March 16, 6:58 PM CST to 7:04 PM CST
Where
Navarro County, 1.68 mi WNW of Corsicana Arpt to 0.99 mi E of Corsicana Arpt
Rating
EF1
Path length
2.77 mi
Path width
50 yd
Injuries
2 direct, 0 indirect
Reported by
NWS Storm Survey
Coordinates
32.132, -96.495

A tornado formed on the northern outskirts of Corsicana in Navarro County, west of the intersection of County Road 0010 and County Road 0018. After producing tree damage in an open field, the tornado moved southeast and significantly damaged a single family residence near the intersection of County Road 0010 and County Road 0017 in far northern Corsicana. Sections of shingles and some wood roof sheathing were removed or damaged, and tree damage was substantial. Damage here was consistent with EF-1 winds of 95-100 mph. On an adjacent plot of land, a large trailer was rolled twice, resulting in the serious injury of two adult occupants. The track continued southeast, producing intermittent EF-0 intensity tree damage of 65-75 mph in north Corsicana. In its latter stages, the tornado veered east, crossing Business 45 and producing more significant tree damage before dissipating shortly before reaching Interstate 45.

Hail, Kaufman

When
March 16, 6:58 PM CST
Where
Kaufman County, 1.88 mi WNW of Peeltown
Measured
1 in hail
Reported by
Public
Coordinates
32.410, -96.410

Thunderstorm Wind, Navarro

When
March 16, 7:00 PM CST
Where
Navarro County, 1.19 mi W of Corsicana Arpt
Measured
65 kt (75 mph) estimated gust
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
32.121, -96.490

RFD winds caused wind damage to a home on Emhouse Road.

Thunderstorm Wind, Navarro

When
March 16, 7:00 PM CST
Where
Navarro County, 1.18 mi WSW of Corsicana Arpt
Measured
65 kt (75 mph) estimated gust
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
32.114, -96.489

RFD winds caused wind damage to a home on Edgewood St.

Thunderstorm Wind, Van Zandt

When
March 16, 7:50 PM CST
Where
Van Zandt County, 2.71 mi ESE of Redland
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
Public
Coordinates
32.360, -95.460

Large tree branches and fences blown down.

Hail, Anderson

When
March 16, 9:03 PM CST
Where
Anderson County, 0.69 mi N of Elkhart
Measured
1 in hail
Reported by
Public
Coordinates
31.630, -95.580

Reported via mPing.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2023Every state in 2023This day in weather historyThe tornado archive for Texas, 2023Warnings in Texas, March 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1090395, 1090397, 1090398, 1090400, 1090401, 1090399, 1090402, 1090408, 1090403, 1090404, 1090405, 1090406, 1090407, 1090409, 1090411, 1090410, 1090414, 1090416, 1087759, 1087760, 1090417, 1090418, 1090420, 1090422, 1090424, 1090427, 1090426, 1090437, 1090439, 1090429, 1090438, 1090441, 1090486, 1090442, 1090488, 1090489, 1090443, 1090493, 1090494, 1090495, and more.